Namespaces
Variants
Actions

Hilbert scheme

From Encyclopedia of Mathematics
Jump to: navigation, search

A construction in algebraic geometry by means of which a set of closed subvarieties of a projective space with a given Hilbert polynomial can be endowed with the structure of an algebraic variety. More precisely, let be a projective scheme over a locally Noetherian scheme and let be the functor assigning to each -scheme the set of closed subschemes which are flat over . The functor can be represented locally as a Noetherian scheme, known as the Hilbert scheme of -schemes of , and is denoted by [4]. By the definition of a representable functor, for any -scheme there is a bijection . In particular, if is the spectrum of a field (cf. Spectrum of a ring) and is a projective space over , then the set of rational -points of is in one-to-one correspondence with the set of closed subvarieties in .

For any polynomial with rational coefficients the functor contains a subfunctor which isolates in the set the subset of subschemes such that for any point the fibre of the projection of on has as its Hilbert polynomial. The functor can be represented by the Hilbert scheme , which is projective over . The scheme is the direct sum of the schemes over all . For any connected ground scheme the scheme is also connected [2].

References

[1] D. Mumford, "Lectures on curves on an algebraic surface" , Princeton Univ. Press (1966) MR0209285 Zbl 0187.42701
[2] D. Mumford, "Geometric invariant theory" , Springer (1965) MR0214602 Zbl 0147.39304
[3] A. Grothendieck, "Techniques de construction et théorèmes d'existence en géométrie algébrique, IV: Les schémas de Hillbert" , Sem. Bourbaki , 13 : 221 (1960–1961)
[4] R. Hartshorne, "Connectedness of the Hilbert scheme" Publ. Math. IHES , 29 (1966) pp. 5–48 MR0213368 Zbl 1092.14006 Zbl 0994.14002
[5] I.V. Dolgachev, "Abstract algebraic geometry" J. Soviet Math. , 2 : 3 (1974) pp. 264–303 Itogi Nauk. i Tekhn. Algebra Topol. Geom. , 10 (1972) pp. 47–112 Zbl 1068.14059
How to Cite This Entry:
Hilbert scheme. Encyclopedia of Mathematics. URL: http://www.encyclopediaofmath.org/index.php?title=Hilbert_scheme&oldid=23852
This article was adapted from an original article by I.V. Dolgachev (originator), which appeared in Encyclopedia of Mathematics - ISBN 1402006098. See original article